Evidence map›Paper›PMID 33731125›Full record

ArticleThrombosis journal2021

Lupus anticoagulant hypoprothrombinemia syndrome associated with bilateral adrenal haemorrhage in a child: early diagnosis and intervention.

Atsushi Sakamoto, Masao Ogura, Atsushi Hattori, Kinji Tada, Reiko Horikawa, Hisaya Nakadate, Kimikazu Matsumoto, Keiji Nogami, Masahiro Ieko, Akira Ishiguro

Open access · goldAbstract read
In one paragraph

Article in Thrombosis journal, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed
2.2field-weighted citation impact, top 13% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 16 citations in OpenAlex.

  1. Review
  2. Article
  3. Article
  4. Review
  5. Article
  6. Review
  7. [Recurrent epistaxis with coagulation disorders in a boy aged 2 years].Zhongguo dang dai er ke za zhi = Chinese journal of contemporary pediatrics · 2022
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

10 authors at 3 institutions in 1 country.

Atsushi SakamotoCenter for Postgraduate Education and Training, National Center for Child Health and Development, NCCHD, Tokyo, Japan. sakamoto-a@ncchd.go.jp.ORCID http://orcid.org/0000-0002-2222-5425
Masao OguraDivision of Nephrology and Rheumatology, NCCHD, Tokyo, Japan.
Atsushi HattoriDivision of Endocrinology and Metabolism, NCCHD, Tokyo, Japan.
Kinji TadaCenter for Postgraduate Education and Training, National Center for Child Health and Development, NCCHD, Tokyo, Japan.
Reiko HorikawaDivision of Endocrinology and Metabolism, NCCHD, Tokyo, Japan.
Hisaya NakadateDivision of Hematology, NCCHD, Tokyo, Japan.
Kimikazu MatsumotoChildren's Cancer Center, National Center for Child Health and Development, Setagaya-ku, Tokyo, 157-8535, Japan.
Keiji NogamiDepartment of Pediatrics, Nara Medical University, Kashihara, Nara, Japan.
Masahiro IekoDepartment of Internal Medicine, School of Dentistry, Health Sciences University of Hokkaido, Ishikari-Tobetsu, Hokkaido, Japan.
Akira IshiguroCenter for Postgraduate Education and Training, National Center for Child Health and Development, NCCHD, Tokyo, Japan.
National Center For Child Health and Development · JPHealth Sciences University of Hokkaido · JPNara Medical University · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundLupus anticoagulant-hypoprothrombinemia syndrome (LAHPS) is characterized by bleeding and thrombosis in patients with autoimmune diseases or infections. Paediatric LAHPS exhibits various degrees of bleeding, ranging from mild to severe; however, adrenal haemorrhage due to LAHPS and its long-term clinical course have not been sufficiently described. CASE PRESENTATION: A 9-year-old boy presented with prolonged abdominal pain and abnormal coagulation screening tests. The laboratory tests showed prolonged activated partial thromboplastin time and subsequently revealed the presence of lupus anticoagulant, anti-nuclear antibodies, and hypoprothrombinemia, leading to diagnosis of LAHPS. An enhanced computed tomogram demonstrated nodular lesions in the adrenal glands bilaterally, suggestive of adrenal haemorrhage. Laboratory and clinical manifestations exhibited life-threatening adrenal insufficiency that required hydrocortisone administration. The patient developed systemic lupus erythematosus, diagnosed 12 months later.

conclusionsThis patient with LAHPS developed rare adrenal failure due to adrenal haemorrhage, a life-threatening event that should be recognized and treated early. In our case, renal dysfunction was also observed when systemic lupus erythematosus was diagnosed 1 year after LAHPS. Our case emphasizes that early recognition of adrenal failure and careful long-term observation is required in patients with autoantibodies.

Indexed as

Adrenal haemorrhageAdrenal insufficiencyHypoprothrombinemiaLupus anticoagulantLupus anticoagulant hypoprothrombinemia syndrome

Identifiers

PMID33731125
PMCPMC7968225
OpenAlexW3127017725

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.